Alert archive / Indiana / Wind Advisories in 2006

Wind Advisory 6, NWS Northern Indiana

May 11, 200621 counties in Indiana; 4 counties in Michigan; 8 counties in Ohio

NWS Northern Indiana issued this wind advisory at May 11, 2006, 4:31 AM EDT for 21 counties in Indiana; 4 counties in Michigan; 8 counties in Ohio. It took effect at May 11, 2006, 11:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 11, 2006, 4:31 AM EDT (08:31 UTC)
In effect from
May 11, 2006, 11:00 AM EDT
Expired
May 11, 2006, 3:36 PM EDT
In force
5 hr
Issued by
NWS Northern Indiana
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2006-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2006-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIWX 110831
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
431 AM EDT THU MAY 11 2006

...HIGH WINDS EXPECTED TODAY AND THIS EVENING...

.INTENSE LOW PRESSURE WILL DEVELOP AND MOVE INTO LOWER MICHIGAN
TODAY. WINDS AROUND THIS LOW WILL RAPIDLY INCREASE LATER THIS
MORNING...REACHING ADVISORY CRITERIA THIS AFTERNOON AND EVENING.
WINDS WILL DIMINISH SLIGHTLY BY LATE EVENING. 


INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-111645-
/O.NEW.KIWX.WI.Y.0006.060511T1500Z-060512T0400Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
331 AM CDT THU MAY 11 2006 /431 AM EDT THU MAY 11 2006/

...WIND ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS
MORNING TO MIDNIGHT EDT /11 PM CDT/ TONIGHT...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM EDT /10 AM CDT/
THIS MORNING TO MIDNIGHT EDT /11 PM CDT/ TONIGHT. 

WEST TO NORTHWEST WINDS WILL INCREASE THIS MORNING WITH SUSTAINED
WINDS NEAR 30 MPH FROM LATE MORNING THROUGH THIS EVENING. WIND
GUSTS OF 45 MPH ARE ALSO POSSIBLE THIS AFTERNOON AND EARLY THIS
EVENING. WINDS ARE EXPECTED TO BECOME MORE WEST TO SOUTHWEST THIS
AFTERNOON ACROSS NORTHCENTRAL INDIANA AND NORTHWEST OHIO. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. HOMEOWNERS SHOULD SECURE LOOSE
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

$$
2 follow-up statements
000 
WWUS73 KIWX 111548
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1148 AM EDT THU MAY 11 2006

...HIGH WINDS EXPECTED THIS AFTERNOON THROUGH THIS EVENING...

.STRONG LOW PRESSURE HAS MOVED INTO THE LOWER PENINSULA OF
MICHIGAN THIS MORNING...AND WILL REMAIN OVER LOWER MICHIGAN
THROUGH TONIGHT.  THE PRESSURE GRADIENT AROUND THIS STRONG LOW
WILL KEEP WINDY CONDITIONS ACROSS THE REGION THROUGH THIS EVENING.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-120000-
/O.CON.KIWX.WI.Y.0006.000000T0000Z-060512T0400Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
1048 AM CDT THU MAY 11 2006 /1148 AM EDT THU MAY 11 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT /11 PM CDT/
TONIGHT...

SUSTAINED WIND SPEEDS UP TO 23 MPH AND GUSTS TO 33 MPH HAVE BEEN
OBSERVED ACROSS THE AREA THIS MORNING. WEST TO NORTHWEST WINDS
NEAR 30 MPH WITH GUSTS UP TO 45 MPH ARE POSSIBLE THIS AFTERNOON
AND THIS EVENING. AS THE AFTERNOON WEARS ON...THE WIND IS
EXPECTED TO BECOME MORE WEST TO SOUTHWEST.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. HOMEOWNERS SHOULD SECURE LOOSE
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

$$
000 
WWUS73 KIWX 111936
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
336 PM EDT THU MAY 11 2006

...WIND ADVISORY HAS BEEN CANCELED...

.THE LOW PRESSURE WILL REMAIN OVER THE LOWER PENINSULA OF MICHIGAN
AND SOUTHERN LAKE MICHIGAN THROUGH TOMORROW. HOWEVER THE WINDS
HAVE BEEN BELOW ADVISORY CRITERIA AND ARE EXPECTED TO DECREASE
SOME THIS EVENING INTO TONIGHT AS THE PRESSURE GRADIENT WEAKENS A
LITTLE BIT.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-112045-
/O.CAN.KIWX.WI.Y.0006.000000T0000Z-060512T0400Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
236 PM CDT THU MAY 11 2006 /336 PM EDT THU MAY 11 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELED
THE WIND ADVISORY. 

WINDS ACROSS MOST OF THE AREA THIS EVENING INTO TONIGHT WILL RANGE
FROM 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WITH THE GUSTS DECREASING
TO 25 MPH AFTER MIDNIGHT. WINDS NEAR LAKE MICHIGAN WILL BE A
LITTLE HIGHER AT 20 TO 25 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at May 11, 4:09 AM EDT, 22 minutes earlier.

Area forecast discussion, May 11, 4:09 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
409 AM EDT THU MAY 11 2006

.SHORT TERM...
TODAY AND TONIGHT

STRONG CYCLOGENESIS UNDERWAY OVER CWA THIS MORNING AS UPPER LEVEL
TROF MOVES IN. MSAS 3 HR PRES FALLS SHOW IMPRESSIVE 6.5 MB DROP OVER
SOUTHERN LOWER MICHIGAN. SURFACE LOW NEAR KDFI AT 07Z AND WILL
CONTINUE TO DEEPEN AND MOVE INTO LOWER MICHIGAN. AFTER
COORDINATION...TORNADO WATCH 341 HAS BEEN CANCELLED FOR ALL OF
NORTHWEST OHIO CWA WITH THIS FORECAST PACKAGE. LINE OF STORMS THAT
DEVELOPED SOUTH OF DEEPENING LOW ON COLD FRONT ARE EXITING THE AREA.
INSTABILITY WAS JUST TOO WEAK TO SUPPORT LARGE ENOUGH UPDRAFTS TO
TAP THE WIND FIELDS. DID HAVE A COUPLE ROTATING STORMS WITH
INTERESTING RADAR SIGNATURES BUT JUST TOO WEAK.

WITH THE DEEPENING LOW WILL SEE PRESSURE GRADIENT INCREASE ACROSS
CWA THIS MORNING AND INTO THE AFTERNOON. WINDS LOOK TO BE MARGINAL
FOR WIND ADVISORY BUT GIVEN THE STRENGTH OF LOW AND 50 KNOT WINDS
AROUND 850MB ALONG WITH COLD POOL ALOFT...DECIDED IT WOULD BE WORTH
AN ADVISORY. BUFKIT MOMENTUM TRANSFER SHOWS NEAR 40 KTS FROM FIRST
LEVEL AND UP TO 50 KNOTS IN THE SECOND LAYER. WILL HAVE THIS
ADVISORY IN EFFECT INTO THE EARLY EVENING BEFORE GRADIENT BEGINS TO
SLACKEN AS LOW STARTS TO FILL SLIGHTLY.

EXPECT WIDESPREAD SHOWERS OVER THE ENTIRE AREA THROUGH TONIGHT.
STRONG VORTICITY EXPECTED TO ROTATE AROUND THE CLOSED LOW THAT WILL
PARK OVER THE AREA ALONG WITH ABUNDANT MOISTURE. A FEW DRY PERIODS
FROM TIME TO TIME BUT NO WAY TO TIME THIS OR PIN POINT. SHOWER
WORDING SHOULD TAKE THAT INTO ACCOUNT. ANOTHER HALF TO ONE INCH OF
RAINFALL POSSIBLE BUT THIS SHOULD OCCUR OVER A LONG DURATION SO NOT
HEADLINES PLANNED. MAY NEED ANOTHER FLOOD STATEMENT TO HANDLE ANY
SHORT TERM URBAN AND SMALL STREAM ISSUES.

&&

.LONG TERM...
FRIDAY THROUGH WEDNESDAY

AN INCREDIBLE STRETCH OF WEATHER COMING UP LATE THIS WEEK THROUGH
THE WEEKEND IN TERMS OF DEPARTURES FROM NORMAL OF HEIGHT FIELDS AND
SURFACE TEMPS. THIS ALL COURTESY OF AN ANOMALOUSLY STRONG VERTICALLY
STACKED CUTOFF LOW WHICH WILL MEANDER ACROSS THE REGION THROUGH AT
LEAST EARLY NEXT WEEK. MEDIUM RANGE GUIDANCE BEGINNING TO CONVERGE
ON A COMMON SOLUTION WITH A TIGHTER RANGE IN THE ULTIMATE
STALLING/PIVOT POINT OF THE SYSTEM OVER SOUTHERN OR CENTRAL LAKE
MICHIGAN. PAST HISTORY WITH A SYSTEM SUCH AS THIS WOULD SUGGEST THAT
AFTER STALLING THE STACKED LOW WILL MOST LIKELY INITIALLY WOBBLE TO
THE WEST AND THEN SOUTHEAST THROUGH THE OHIO VALLEY AS SIGNIFICANT
LOBES OF VORTICITY ROTATE AROUND THE PARENT MID LEVEL CIRCULATION
AND AUGMENT THE HEIGHT FIELD. 00Z/11 GFS SEEMS TO FIT INTO THIS
EXPECTED BEHAVIOR AND APPEARS REASONABLE. EXPECT AN INITIALLY STRONG
LOW OVER CENTRAL LAKE MICHIGAN TO SLOWLY WOBBLE SE ACROSS THE OHIO
VALLEY TO THE CENTRAL APPALACHIANS THROUGH EARLY NEXT WEEK AND
SLOWLY FILL WITH TIME. MAY EVENTUALLY SEE A TRANSFER OF ENERGY TO
THE TRIPLE POINT OVER THE ATLANTIC COASTAL PLAIN EARLY NEXT WEEK AS
SUGGESTED BY THE GFS/GEM/ECMWF SOLUTIONS. ONCE THIS OCCURS HEIGHTS
AND MID LEVEL TEMPS WILL BEGIN TO RECOVER OVER THE OHIO VALLEY WITH
STEADY IMPROVEMENTS IN SENSIBLE WEATHER EARLY/MID WEEK NEXT WEEK.

LOOKING AT THE DAILIES ON FRIDAY RECORD COOL MAX TEMPERATURES MAY BE
IN JEOPARDY WITH THE CORE OF THE COLDEST LOW/MID LEVEL TEMPS OVER
THE CWA. GFS COLDEST WITH -3C TO -4C AT H85 WITH NAM AROUND 0C.
RECORDS ARE 46 AND 49 AT SOUTH BEND AND FORT WAYNE RESPECTIVELY. IF
THE COLDER GFS TEMPS VERIFY WOULD NOT BE SURPRISED TO HAVE A FEW
REPORTS OF GRAUPEL/SLEET OR A FEW WET SNOWFLAKES FROM LATE THURSDAY
NIGHT THROUGH FRIDAY NIGHT IN ANY OF THE HEAVIER SHOWERS WHICH CAN
COOL THE COLUMN SUFFICIENTLY. MID LEVEL TEMPS BEGIN TO WARM SLIGHTLY
SAT BUT STILL ONLY SUPPORT HIGHS IN THE LOW 50S UNDER AMPLE
CLOUDINESS AND SHOWERS. A SLOW MODERATION WILL THEN BE UNDERWAY SUN
THROUGH MID WEEK WITH HIGHS RECOVERING CLOSER TO NORMAL BY WED BACK
INTO THE MID/UPPER 60S AS HEIGHTS FINALLY RECOVER BEHIND DEPARTING
LOW.

AS FAR AS PRECIP CHANCES ARE CONCERNED EXPECT AN EXTENDED PERIOD OF
RAIN THROUGH THE WEEKEND GIVEN PLACEMENT OF STACKED CLOSED LOW AND A
PLETHORA OF MID LEVEL VORTICITY LOBES ROTATING AROUND THE SYSTEM.
WHILE THE GULF INFLOW WILL BE SHUTOFF FROM THE SYSTEM...AMPLE
DYNAMICS AND A DEVELOPING ATLANTIC MOISTURE FEED WILL PROVIDE FOR
PERIODS OF SHOWERS. WILL INCREASE POPS TO CATEGORICAL FOR FRI AND
INCREASE POPS INTO LIKELY CATEGORY FRI NGT RIGHT THROUGH SUNDAY.
EXPECT THE INTENSITY AND AREAL COVERAGE OF SHOWERS TO DECREASE WITH
EACH SUCCESSIVE DAY AS THE SYSTEM AND ASSOCIATED DYNAMICS SLOWLY
WEAKEN AND ATLANTIC MOISTURE CONVEYOR IS GRADUALLY WEAKENED. MAY
FINALLY DRY OUT BY TUE AND WED AS THE SYSTEM REDEVELOPS ALONG THE
MID ATLANTIC STATES AND HEIGHTS BEGIN TO RECOVER. WILL TRY TO BE
OPTIMISTIC AND KEEP THESE PERIODS DRY FOR NOW.

LOOKING BEYOND DAY 7 THROUGH THE NEXT 2 WEEKS THE COOLER THAN NORMAL
TEMPS LOOK TO CONTINUE WITH MOST MEDIUM RANGE MODEL GUIDANCE
SUGGESTING A +PNA PATTERN WILL MATURE WITH ONE OR MORE SIGNIFICANT
REINFORCING SHOTS OF COOL CANADIAN AIR DROPPING INTO THE GREAT LAKES
AND OHIO VALLEY.

&&

.AVIATION...
UPPER LOW WILL CLOSE OFF OVER THE REGION TODAY WHILE STRONG SURFACE
LOW INTENSIFIES AND MOVES INTO SOUTHERN LOWER MICHIGAN. SEVERAL
UPPER AIR DISTURBANCES WILL ROTATE AROUND THE LOW AND COMBINED WITH
AMPLE MOISTURE WILL KEEP WIDESPREAD SHOWERS AROUND THROUGH THE
ENTIRE TAF PACKAGE. COULD BE SOME BREAKS IN THE ACTION BUT THESE
SHOULD BE SHORT AND DIFFICULT TO TIME. GRADIENT AROUND THE DEEPENING
LOW WILL ALSO INCREASE LEADING TO GUSTY WINDS TODAY...GENERALLY FROM
THE NORTHWEST TO WEST AT TAF SITES. THESE WINDS WILL SLACKEN A
LITTLE TONIGHT AS LOW BEGINS TO FILL AND WEAKEN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY ALL ZONES FROM 11 AM EDT THIS MORNING THROUGH
     MIDNIGHT EDT TONIGHT.
MI...WIND ADVISORY ALL ZONES FROM 11 AM EDT THIS MORNING THROUGH
     MIDNIGHT EDT TONIGHT.
OH...WIND ADVISORY ALL ZONES FROM 11 AM EDT THIS MORNING THROUGH
     MIDNIGHT EDT TONIGHT.
LM...GALE WARNING THROUGH 5 PM EDT THURSDAY FOR LMZ043-LMZ046.

&&

SHORT TERM/AVIATION...LASHLEY
LONG TERM....HITCHCOCK
Hazardous weather outlook, May 10, 5:25 AM EDT, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
525 AM EDT WED MAY 10 2006

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-110930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
425 AM CDT WED MAY 10 2006 /525 AM EDT WED MAY 10 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OR THIS
EVENING ACROSS THE REGION AND CONTINUE THROUGH TONIGHT. SOME
THUNDERSTORMS MAY BECOME SEVERE LATE THIS AFTERNOON THROUGH
TONIGHT. THERE IS STILL SOME UNCERTAINTY AS TO HOW MUCH
INSTABILITY WILL BE AVAILABLE FOR SEVERE STORMS. IF SUFFICIENT
INSTABILITY DEVELOPS...WIND FIELDS IN THE ATMOSPHERE WILL BE
FAVORABLE FOR SEVERE WEATHER AS AN UNUSUALLY STRONG LOW PRESSURE
SYSTEM CROSSES THE REGION AND STRENGTHENS RAPIDLY.

AT THIS TIME THE BEST CHANCE FOR SEVERE WEATHER APPEARS TO BE OVER
NORTHEAST INDIANA AND NORTHWEST OHIO. IF ORGANIZED THUNDERSTORMS DO
DEVELOP WIND FIELDS ARE FAVORABLE FOR TORNADOES IN ADDITION TO
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF A FEW THUNDERSTORMS ON THURSDAY. THESE STORMS
ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-110930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
525 AM EDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A RARE MID MAY GALE CENTER IS EXPECTED TO DEVELOP TONIGHT INTO
THURSDAY AND BRING STRONG WINDS TO LAKE MICHIGAN. NORTH WINDS WILL
INCREASE TO 35 KNOT GALES AFTER MIDNIGHT TONIGHT AND BECOME
NORTHWEST LATE. WAVES WILL BUILD TO 6 TO 10 FEET LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WEST GALES TO 35 KNOTS WILL BACK TO THE SOUTHWEST AND CONTINUE
THROUGH THURSDAY WITH WAVES OF 8 TO 12 FEET. WIND AND WAVES ARE
EXPECTED TO SUBSIDE SOME THURSDAY NIGHT INTO FRIDAY...BUT
CONDITIONS MAY STILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH AT
LEAST FRIDAY.

THERE IS ALSO A CHANCE OF A FEW THUNDERSTORMS ON THURSDAY. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

HITCHCOCK

Nearby

Wind Advisories in Indiana, 2006Wind Advisories in Ohio, 2006Wind Advisories in Michigan, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.